8 doctors weighed in:

I just got a tattoo today and my heart seems to be acting weird, skipping beats going faster?

8 doctors weighed in
Dr. Ronald Shelton
Dermatology
4 doctors agree

In brief: Palpitations tattoo

Caffeine, lack of sleep and stress and behind the counter medication such as sudafed and others can precipitate palpitations.
I doubt the tattoo artist had anyone, or themselves, inject local anesthetic in you, but that can contain adrenaline which can stimulate the heart rate. See a doctor to see what is triggering your heart rate and to make sure they are benign extra atrial beats.

In brief: Palpitations tattoo

Caffeine, lack of sleep and stress and behind the counter medication such as sudafed and others can precipitate palpitations.
I doubt the tattoo artist had anyone, or themselves, inject local anesthetic in you, but that can contain adrenaline which can stimulate the heart rate. See a doctor to see what is triggering your heart rate and to make sure they are benign extra atrial beats.
Dr. Ronald Shelton
Dr. Ronald Shelton
Thank
1 comment
Dr. Cornelia Franz
It is uncommon and I have seen it only once..but people can react to the ink in the tattoo. If it is a large tattoo requiring a lot of ink, it is something to consider. If it happens with the next one really consider stopping. (People with tats tell me it is hard to stop at one....)
Dr. Morris Westfried
Dermatology
2 doctors agree

In brief: See doctor

This is extremely unusual reaction to tattoo.
You may have allergic reaction to ink or topical agent being used. Stop topical antibiotic cream and use only aquaphor. See doctor for evaluation of racing heart immediately. Unfortunately they will need to treat for several weeks until the reaction dissipates and there may develop a localized reaction which can be treated later with laser

In brief: See doctor

This is extremely unusual reaction to tattoo.
You may have allergic reaction to ink or topical agent being used. Stop topical antibiotic cream and use only aquaphor. See doctor for evaluation of racing heart immediately. Unfortunately they will need to treat for several weeks until the reaction dissipates and there may develop a localized reaction which can be treated later with laser
Dr. Morris Westfried
Dr. Morris Westfried
Thank
Get help from a real doctor now
Dr. Arnon Rubin
Board Certified, Internal Medicine
20 years in practice
163K people helped
Continue
108,000 doctors available
Read more answers from doctors